• Quote of the Day
    "Don't let what you can't do interfere with what you can do."
    John Wooden, posted by David Baxter

Desire

Member
Joined
Apr 10, 2005
Messages
12
Points
1
Saw the psychiatrist for the first time today & got put on Lamotrigine 25mg to start, also on 150 efexor xl, he said psychodynamic psychotherapy might help and cbt. can anyone tell me about lamictal and their experience of taking it
 

David Baxter

Administrator
Joined
Mar 26, 2004
Messages
37,767
Points
113
Lamictal/lamotrigine is a mood stabilizer -- it seems to be quite effective at least for certain patients and with fewer side-effects than the alternatives. The Effexor is an anti-depressant (serotonin and norepinephrine reuptake inhibitor). That's probably a good combination for you to try...
 

Desire

Member
Joined
Apr 10, 2005
Messages
12
Points
1
I hope so, i've been on the Efexor since August, while it helps abit I still get major bouts of Depression, lasting only an hour or two but extremely distressing. I'm just really hoping the Psychiatrist & Therapists can help me until I can begin to help myself more, cause this is hell & I can't get through it on my own. Don't yet know if i'll have any side effects from Lamictal, only started yesterday, today will be the second day. Wish I understood why i'm like I am.
 

David Baxter

Administrator
Joined
Mar 26, 2004
Messages
37,767
Points
113
The suggestion for psychotherapy to include CBT is a good one -- do you already have a therapist, desire?
 

Desire

Member
Joined
Apr 10, 2005
Messages
12
Points
1
No, i've had an assessment for CBT but the therapist wanted to wait until I'd seen the pdoc so she had a diagnosis or an idea of what to work with. He's agreed CBT can go ahead & also said about psychodynamic psychotherapy. Whether the cbt therapist would do that I dunno. He suggested a therapeutic community too, monday to friday but i have a job so that wouldn't work, plus i have my cat i couldn't take & assume i'd lose the little independance i have eg i like getting my own food and doing alot on my own, wouldn't wanna eat what they said or eat with others
 

ThatLady

Member
Joined
Nov 4, 2004
Messages
4,104
Points
36
It's great you've gotten started on the meds, hon. It'll take a bit, but they should help you to feel better. Once your therapy really gets going, you'll have a better feel for what's up and what you need to do.

Why are you like you are? Because it makes you unique, that's why. You are you, and that's a wonderful thing to be. :eek:)
 

Desire

Member
Joined
Apr 10, 2005
Messages
12
Points
1
On day 3, can hear my heartbeat real loud when I put my head on the pillow to go to sleep (I sleep on my side with my ear on the pillow) also if I put my hand to my chest I can feel it real strong, normally I can't. Is this ok? Does anyone have similar experiences. I feel good tho
 

David Baxter

Administrator
Joined
Mar 26, 2004
Messages
37,767
Points
113
I've not heard of that side effect with either lamictal or effexor, Desire, although people do react individually to such medications so I suppose anything is possible.

It may be more that you are more aware of physical sensations in your body than previously when you were feeling more "stressed out"...

Or, I find there are times when I'm lying down when I am simply more aware than at other times of my heart beat or pulse or how I'm breathing...
 

Desire

Member
Joined
Apr 10, 2005
Messages
12
Points
1
Yeah maybe it's cause when on a new meds we're more alert to side effects, like with Efexor i've been on it since August so know i'm ok, but with Lamotrigine i'm more alert to things lol. It is listed on one website as a side effect, well palpitations is, dunno if that's what palpitations are, it doesn't bother me or make me feel bad. But it's listed as serious side effect & I don't think i'd get any serious ones. Normally they go after a week or so, with Seroxat I got a real dry mouth at first lol. Thanks for the reply, makes me feel abit better. So far no downs tho it's too early to say
 

David Baxter

Administrator
Joined
Mar 26, 2004
Messages
37,767
Points
113
"Palpitations" refers to an irregular and/or rapid heart beat. If it's beating regularly and not significantly faster than normal, it's not palpitations.

And as you say, it may just be your body adjusting...
 

Desire

Member
Joined
Apr 10, 2005
Messages
12
Points
1
Nope it doesn't beat faster at all, just louder lol probs me just noticing things, it's also been boiling hot here today, dunno if that'd make a diff, anyhow that's good news cause I think this may help
 

Latest posts


Top Bottom